Ohio, 2004

Flash Flood in Ohio, February 3, 2004

February 3, 2004 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 3, 6:20 AM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Feb 3, 6:20 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR FLOOD WATCH
NATIONAL WEATHER SERVICE PITTSBURGH PA
620 AM EST TUE FEB 3 2004

UPDATED DISCUSSION FOR FLOOD WATCH ACROSS SOUTH PTN OF CWA. MUCH OF
SRN PTN OF CWA HAS ALRDY RCVD OVER A HALF INCH OF RAIN AND RAIN SHUD
CONT THRU THIS MRNG.

SFC TEMPS CONTG TO WARM ACRS E CNTRL OH AND NRN WV ZNS W OF THE MTNS
ERY THIS MRNG. WL MENTION JUST PLAIN RAIN...WITH A CHG OVER TO SNOW
LATE IN THE AFTN. FOR SWRN PA...WL CONT ADVISORIES TDA WITH
RAIN...AND AREAS OF FRZG RAIN. FOR ZNS N OF PIT...AND FOR ALL MTN
ZNS WL CONT WINTER STORM WRNGS TDA. REDUCED SNOW ACCUM TO 3 TO 6
INCHES TDA FOR FAR NRN ZNS AND RDGS E OF PIT...AND 2 TO 4 INCHES FOR
GARRETT PRESTON AND TUCKER COUNTIES. HWVR...EXPECT ENUF ICE ACCUM TO
WARRENT WRNGS.

WL KEEP CHC SNOW SHWRS TNGT WITH ANOTHER 1 TO 2 INCHES IN MTNS AND
NORTH...AN INCH OR LESS ELSW.

WED/WED NGT SHUD BE DRY AS SFC HI BLDS IN. NEXT ROUND OF MXD PCPN
SHUD ARRIVE BGNG THU AFTN.

PITTSBURGH, PA   36  23  31  19 /  90  40  10  10
WHEELING, WV   36  24  32  20 /  90  30  10  10
MORGANTOWN, WV   37  23  33  20 /  90  40  10  10
ZANESVILLE, OH   37  22  33  21 /  80  30  10  20
NEW PHILADELPHIA, OH   35  21  32  21 /  90  30  10  20
FRANKLIN   33  22  29  18 /  90  50  20  10
DUBOIS   31  21  30  11 /  90  50  20  10
LATROBE   36  22  32  17 /  90  50  10  10
BUTLER   34  22  30  19 /  90  40  10  10
INDIANA   33  22  31  15 /  90  50  10  10
OAKLAND, MD   32  20  32  17 / 100  50  10  10
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING FOR TODAY FOR ZONE MDZ001.

OH...FLOOD WATCH TODAY FOR
OHZ039>041...OHZ048>050...OHZ057>059...OHZO68>069.

PA...WINTER STORM WARNING FOR TODAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ022>023...PAZ030...PAZ032.

WINTER WEATHER ADVISORY FOR TODAY FOR ZONES
PAZ020>021...PAZ029.

FLOOD WATCH TODAY FOR PAZ020>021...PAZ029...PAZ031.

WV...WINTER STORM WARNING FOR TODAY FOR ZONES WVZ023...WVZ041.

     FLOOD WATCH TODAY FOR WVZ001>004...WVZ012...WVZ021>022.

&&
Hazardous weather outlook, Feb 3, 5:50 AM EST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 AM EST TUE FEB 3 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-031249-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
550 AM EST TUE FEB 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

A COMBINATION OF SUBSTANTIAL AMOUNTS OF FREEZING RAIN...RAIN...AND
SNOW WILL CAUSE A VARIETY OF HAZARDS TODAY. WINTER STORM WARNINGS ARE
IN EFFECT FOR THE HIGHER ELEVATIONS AND LOCATIONS NEAR I-80 WHERE ICE
CAN ACCUMULATE MORE THAN A QUARTER INCH OR SNOW CAN ACCUMULATE 6
INCHES. OTHER LOCATIONS IN THE UPPER OHIO VALLEY HAVE A WINTER
WEATHER ADVISORY DUE TO FREEZING RAIN CAUSING A THIN COAT OF ICE.
SOME SNOW IS ALSO POSSIBLE WITH ACCUMULATIONS UP TO 2 INCHES.

THE COMBINATION OF RAIN AND MELTING SNOW CAN ALSO RESULT IN FLOODING
IN LOW LYING LOCATIONS. SO A FLOOD WATCH WILL BE ISSUED FOR MUCH OF
THE UPPER OHIO VALLEY.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE SKYWARN SPOTTER NETWORK MAY BE ACTIVATED TODAY.

The radar

The Pittsburgh radar (KPBZ), 87 km away, was scanning. The volume nearest the first event began at 13:07 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Belmont

When
February 3, 8:05 AM EST to 11:00 AM EST
Where
Belmont County, 2 mi N of St Clairsville
Reported by
EMERGENCY MANAGER
Coordinates
40.016, -80.988 (the zone’s center; the record gives no point)

Jugg Rd (Rte 433) flooded north of St Clairsville. Flooding continues on Route 149 because of an ice jam on McMahon Creek. Route 149 re-opened 1030 AM; Jugg Rd re-opened 11 AM.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385227.